Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 22, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 15, 2012, 8:29 AM MDT for 4 counties in Idaho. It took effect at Aug 15, 2012, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2012, 8:29 AM MDT (14:29 UTC)
- In effect from
- Aug 15, 2012, 2:00 PM MDT
- Expired
- Aug 15, 2012, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Boise, ID
Counties Boise County, ID, Gem County, ID, Idaho County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 135 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 2.5 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WWUS85 KBOI 151429 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 829 AM MDT WED AUG 15 2012 ...RED FLAG WARNING FOR EASTERN PAYETTE NF AND BOISE NF... .UPPER TROUGH PASSING BY TO THE NORTH WILL INCREASE WEST WINDS OVER THE WARNING AREA TODAY AND TONIGHT ESPECIALLY ON RIDGE TOPS. HUMIDITY WILL ALSO BE CRITICALLY LOW. IDZ402>404-152230- /O.NEW.KBOI.FW.W.0022.120815T2000Z-120816T0300Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST- 829 AM MDT WED AUG 15 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM MDT THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 402...403 AND 404... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM 2 PM MDT THIS AFTERNOON TO 9 PM MDT THIS EVENING. * WINDS...NORTHWEST UP TO 15 MPH WITH GUSTS 25 TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ W
2 follow-up statements
128 WWUS85 KBOI 152040 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 240 PM MDT WED AUG 15 2012 ...RED FLAG WARNING FOR EASTERN PAYETTE NF AND BOISE NF... .UPPER TROUGH MOVING EASTWARD ACROSS MONTANA HAS INCREASED WEST WINDS IN THE WARNING AREA WHICH WILL CO0NTINUE THROUGH THIS EVENING. HUMIDITY WILL ALSO REMAIN CRITICALLY LOW. IDZ402>404-160300- /O.CON.KBOI.FW.W.0022.000000T0000Z-120816T0300Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST- 240 PM MDT WED AUG 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 402... 403 AND 404... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ W
469 WWUS85 KBOI 160244 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 844 PM MDT WED AUG 15 2012 IDZ402>404-160345- /O.EXP.KBOI.FW.W.0022.000000T0000Z-120816T0300Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST- 844 PM MDT WED AUG 15 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 402... 403 AND 404... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ W
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 15, 3:40 AM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 15, 3:40 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 340 AM MDT WED AUG 15 2012 .SHORT TERM...TODAY THROUGH THURSDAY...A POTENT UPPER LEVEL TROUGH AND DRY COLD FRONT IS MOVING THROUGH NORTHERN AND CENTRAL IDAHO EARLY THIS MORNING. THIS SYSTEM WILL WEAKEN AS IT MOVES FARTHER SOUTH. NEVERTHELESS...THERE ARE SOME IMPORTANT EVENTS GOING ON AS THE TROUGH MOVES IN. THE FIRST AND MOST SIGNIFICANT IS INCREASING WINDS ALOFT WHICH WILL TRANSLATE DOWN TO RIDGETOP LEVEL ON THE CENTRAL IDAHO WILDFIRES AND THE SECOND IS A SLIGHT LOWERING OF TEMPERATURES AS HEIGHTS GET SUPPRESSED WITH THE PASSAGE OF THE TROUGH. WITH INCREASED WINDS THIS AFTERNOON...MIXING HEIGHTS WILL RISE AND THE MORNING INVERSION WILL BREAK EARLIER LEADING TO BETTER DISPERSAL OF SMOKE DOWNSTREAM TO THE EAST AND SOUTHEAST. AS FOR CONVECTION...MONSOON MOISTURE CONTINUES TO BE TRAPPED UNDER THE UPPER RIDGE IN NORTHERN CALIFORNIA AND NEVADA BUT SHOULD STAY SOUTH OF THE IDAHO OREGON BORDER FOR THE MOST PART. THE EXCEPTION IS A SMALL AREA OVER EXTREME SOUTHERN HARNEY COUNTY WHERE THE LATEST NAM SEES LIMITED MOISTURE AND WEAK INSTABILITY CREEPING NORTHWARD. THIS APPEARS MORE PLAUSIBLE ON THURSDAY AFTERNOON WITH THE UPPER TROUGH WELL TO OUR EAST AND THE UPPER RIDGE REBOUNDING WITH A VENGEANCE... TRANSPORTING GREATER CONVECTIVE PARAMETERS FARTHER NORTH INTO SOUTHEAST OREGON. TEMPERATURES WILL ONLY COOL A COUPLE DEGREES THURSDAY AND WINDS TURN LIGHT DIURNAL AGAIN AFTER TODAY/S BREEZY WINDS. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...MODELS SHOW THE VERY WARM UPPER LEVEL RIDGE HOLDING FIRMLY IN PLACE OVER THE WESTERN REGION THROUGH THE WEEKEND. THE RIDGE AXIS...WHICH EXTENDS FROM THE FOUR CORNERS TO THE PACIFIC NORTHWEST COAST THURSDAY NIGHT ...RE-ORIENTS TO NORTH/SOUTH FROM ARIZONA TO CENTRAL IDAHO ON SATURDAY. THIS WILL ENABLE MONSOON MOISTURE TO DRIFT NORTH OVER EASTERN OREGON AND IDAHO...INCREASING THUNDERSTORM CHANCES OVER THE WEEKEND. CONFIDENCE FALLS BELOW AVERAGE NEXT WEEK AS MODEL SOLUTIONS HAVE BEEN INCONSISTENT FROM RUN TO RUN. FOR EXAMPLE THE LATEST ECMWF BRINGS A SHORTWAVE TROUGH INLAND ACROSS THE PACIFIC NORTHWEST ON MONDAY...WHERE ITS PREVIOUS OPERATIONAL SOLUTION DID NOT. THE GFS PICKS A DIFFERENT ROUTE WITH THE TROUGH PAUSING OFFSHORE...THEN MOVING INLAND BY WAY OF NORTHERN CALIFORNIA TUESDAY NIGHT AND WEDNESDAY. ITS PREVIOUS SOLUTION WAS SIMILAR TO THE LATEST ECMWF. THE NOGAPS TIMING FOR THE SHORTWAVE IS NOW CLOSE TO THAT OF THE GFS. DUE TO MODEL INCONSISTENCY INCREASING WITH TIME...WE HAVE WEIGHTED OUR FORECAST MORE HEAVILY TOWARD CLIMATOLOGY FROM SATURDAY NIGHT THROUGH TUESDAY. THIS MEANS LESS CHANCE OF THUNDERSTORMS THAN THE PREVIOUS FORECAST INDICATED. HIGH TEMPERATURES...WHICH ARE AFFECTED BY SMOKE...ARE ALSO UNCERTAIN...AS COVERAGE AND DENSITY OF SMOKE ARE DIFFICULT TO PREDICT. HOWEVER...WITH THICKNESSES STAYING HIGH AND NO MAJOR WEATHER SYSTEMS EXPECTED...ABOVE NORMAL MAXS AS WELL AS MINS ARE LIKELY TO PERSIST. && .AVIATION...SMOKE LAYERS...ESPECIALLY SOUTH OF A LINE FROM KBNO-KONO-KSMN...WILL KEEP VISIBILITIES BELOW VFR THROUGH THIS MORNING. INCREASING NORTHWEST WINDS ARE EXPECTED TO CLEAR SOME OF THE SMOKE FROM THE TREASURE VALLEY AND NORTH PORTIONS OF THE SOUTHWEST HIGHLANDS THIS AFTERNOON AND EVENING. CONDITIONS WILL DETERIORATE AGAIN OVERNIGHT. LIGHT SURFACE WINDS WILL INCREASE TO 10-20 KTS FROM THE NORTHWEST AFTER 18Z. NORTHWEST WINDS ALOFT 10-15 KTS WILL INCREASE AFTER 18Z TO 15-25 KTS UP TO 10K FEET MSL. && .AIR STAGNATION...VISIBILITIES ARE EXPECTED TO IMPROVE SOMEWHAT TODAY OVER THE PAST FEW DAYS AS A STRONG TROUGH ALOFT AND DRY COLD FRONT MOVE ACROSS NORTHERN AND CENTRAL IDAHO. MIXING WILL BE BETTER AND THE INVERSION THIS MORNING WILL BREAK MUCH EARLIER WITH THE PASSAGE OF THE TROUGH AS STRONGER WINDS ALOFT MIX DOWN TO RIDGETOP LEVELS. LIKEWISE...SMOKE IS NOT EXPECTED TO BE AS WIDESPREAD AND DISPERSAL OF SMOKE SHOULD BE MUCH BETTER AS RIDGETOP WINDS IN THE 15 TO 25 MPH RANGE ENCOUNTER WILDFIRES AT HIGHER ELEVATIONS SUCH AS THE HALSTEAD AND TRINITY RIDGE COMPLEXES AS WELL AS OTHERS. THIS BREEZY CONDITION IS NOT EXPECTED TO LAST LONG HOWEVER AS THE TROUGH MOVES QUICKLY AWAY AND THE UPPER RIDGE REBOUNDS FROM THE GREAT BASIN. ANOTHER UNCERTAINTY AT PRESENT IS HOW MUCH SMOKE WILL BE DRAWN SOUTH ON LIGHT NORTHERLY DRAINAGE WINDS THURSDAY MORNING BEHIND THE FRONT. AT ANY RATE...SMOKE IS EXPECTED TO BECOME MORE WIDESPREAD STARTING THURSDAY AND OVERALL AIR QUALITY LOWERING AGAIN. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...GS LONG TERM....JT AVIATION.....JT AIR STAGNATION...GS
Hazardous weather outlook, Aug 15, 6:18 AM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 618 AM MDT WED AUG 15 2012 IDZ011>016-028>030-033-ORZ061>064-161230- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 618 AM MDT WED AUG 15 2012 /518 AM PDT WED AUG 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.